View Our Practice Areas

Texans may be better off without their cold medicine

With cold season at full strength, many Texans are reaching into their medicine cabinets for a bottle of cold syrup. But doing so could actually cause more problems than it solves if they grab the wrong bottle of cold medicine -- at least according to new reports.

Per those reports, several retailers, including CVS, have recalled two flavors of children's liquid cold medicine because the medicine had possible overdose risks. The flavors in question are grape and cherry. These flavors can be found in cold medicines made by several brand names.

The overdose concerns apparently are not because of drug safety, but rather because of faulty dose cups. Specifically, the dose cups were incorrectly marked, leading to a heightened risk that users would overdose if they took the amount of cold medicine indicated on the cups.

But the overdose risk includes not only those who took too much of the medicine at one time, it also includes those regularly took too much over a period of times. The cumulative effect of doing so could also cause problems.

Having too much of the medication could lead to an array of issues from nausea, vomiting and seizures to hallucinations, a coma or even death.

Those most at risk are small children and those on the drug dextromethorphan.

As this latest recall highlights, not all drugs are safe. They can be poorly design, improperly manufactured or packaged with incorrect instructions. Any of these problems can seriously harm Texans who trust that the products they use are in proper, working order.

Texans hurt by prescription or over the counter drugs have options. One of those options is a lawsuit. Bringing a suit can be essential to holding the responsible party accountable and help victims receive the compensation people need and deserve as they go through a difficult period in their life.